Alert archive / Arizona / River Flood Warnings in 2008
River Flood Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this river flood warning at Jul 27, 2008, 3:11 AM MST for Greenlee County, Arizona. It was in force for 104 min.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 3:11 AM MST (10:11 UTC)
- Expired
- Jul 27, 2008, 4:55 AM MST
- In force
- 104 min
- Issued by
- NWS Tucson, AZ
- Flood severity
- Major
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 196 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gila River at Duncan (DUUA3). The gauge peaked at 14.36 ft at Jul 27, 2008, 3:00 AM MST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09439000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS45 KTWC 271011
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
311 AM MST SUN JUL 27 2008
...THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN ARIZONA...
GILA RIVER AT DUNCAN AFFECTING GREENLEE COUNTY
.EARLIER HEAVY RAIN OVER SOUTHERN PORTIONS OF OF GREENLEE COUNTY
INCLUDING THE RAILROAD WASH HAS LED TO SIGNIFICANT RISE IN THE
GILA RIVER NEAR DUNCAN. ADDITIONAL RISE IS EXPECTED WITH AN
ANTICIPATED CREST OF 16 FEET AROUND 430 AM MST BEFORE RECEEDING
THROUGH THE MORNING HOURS.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE
PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=TWC
AZC011-272211-
/O.NEW.KTWC.FL.W.0003.080727T1011Z-000000T0000Z/
/DUUA3.3.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
311 AM MST SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLOOD WARNING FOR
THE GILA RIVER AT DUNCAN.
* UNTIL 9 AM MST.
* AT 2:30 AM SUNDAY THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...ADDITIONAL RISE IS EXPECTED TO ABOVE FLOOD STAGE AND
CREST AT ABOUT 16.0 FEET BY 430 AM MST. THIS CORRESPONDS TO A
PEAK FLOW OF BETWEEN 8500 AND 9000 CFS.
* IMPACT...AT 15.0 FEET...WATER APPROACHES TOP OF DIKE STRUCTURES IN
ISOLATED AREA NEAR DUNCAN.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
UPPER GILA
DUNCAN 15 14.2 SUN 02 AM 15.0 8.1 6.1
$$1 follow-up statement
000
WGUS85 KTWC 271155
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
455 AM MST SUN JUL 27 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
ARIZONA...
GILA RIVER AT DUNCAN AFFECTING GREENLEE COUNTY
.MOST OF THE RUNOFF FROM THE EARLIER HEAVY RAIN HAS ALREADY
CONTRIBUTED TO THE FLOW IN THE GILA RIVER AT DUNCAN. THE RIVER
IS EXPECTED TO CONTINUE TO FALL THROUGH THE MORNING HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=TWC
AZC011-271225-
/O.CAN.KTWC.FL.W.0003.000000T0000Z-080727T1155Z/
/DUUA3.3.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
455 AM MST SUN JUL 27 2008
THE FLOOD WARNING IS CANCELLED FOR
THE GILA RIVER AT DUNCAN.
* AT 4:30 AM SUNDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.2 FEET. THE
RIVER WILL FALL TO 10 FEET BY 7 AM MST.
* IMPACT...AT 15.0 FEET...WATER APPROACHES TOP OF DIKE STRUCTURES IN
ISOLATED AREA NEAR DUNCAN.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
UPPER GILA
DUNCAN 15 11.3 SUN 04 AM 8.5 6.3 6.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this river flood warning went out at Jul 27, 2:00 AM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 27, 2:00 AM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 AM MST SUN JUL 27 2008 .SYNOPSIS...ENOUGH MOISTURE REMAINS ACROSS THE AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. A DRIER WESTERLY FLOW WILL SEE A DECREASE IN SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WORK WEEK WHILE ALLOWING HOTTER TEMPERATURES. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE IN EASTERN COCHISE COUNTY WITH DECAYING COMPLEX STRADDLING THE STATE LINE...OTHERWISE DEBRIS CLOUD ACROSS THE AREA THIS MORNING. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR MUCH OF OUR EASTERN AREAS...AND CURRENTLY WATCHING THE REACTION ON THE GILA RIVER NEAR DUNCAN. A COUPLE OF WASHES FEEDING JUST UPSTREAM OF THAT PORTION OF THE RIVER WAS HIT PRETTY HARD EARLIER. REMAINS OF TROPICAL MOISTURE WRAPPING DEEPER INTO NEW MEXICO WITH THE REMNANT LOW SHEARING THROUGH NORTHEAST AROUND THE RECEDING HIGH. THE LAST COUPLE OF SOUNDINGS HAVE TOLD MUCH OF THE TALE AS A WESTERLY FLOW HAS KICKED IN ALONG WITH MID LEVEL WARMING AND SOME DRYING. 00Z KTUS SOUNDING HAD PRECIPITABLE WATER DOWN FROM 1.85 TO 1.4. CERTAINLY ENOUGH MOISTURE UNORGANIZED CONVECTION TODAY...BUT AFTER THAT EXPECT A SIGNIFICANT DECREASE IN THUNDERSTORM COVERAGE FOR MUCH OF THE WEEK AS A WEST TO SOUTHWESTERLY FLOW ON TOP OF THE BUCKLING HIGH DRYS THINGS OUT. A MORE FAVORABLE HIGH CENTER RECONSOLIDATING FURTHER NORTH TOWARD THE END OF THE WEEK SHOULD BRING THE MOIST FLOW BACK. UNTIL THEN...LESS MOISTURE NOT ONLY MEANS LESS RAIN...BUT ALSO MORE HEAT. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS EASTERN AREAS THIS MORNING...OTHERWISE DEBRIS CLOUDS WILL GRADUALLY CLEAR. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 9:12 PM MST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 912 PM MST SAT JUL 26 2008 AZZ033-271400- TUCSON METRO/MARANA/GREEN VALLEY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-034-035-271400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-032-271400- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-271400- WESTERN PIMA COUNTY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:55 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 110 min |
| Jul 26, 11:54 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 3 hr |
| Jul 27, 12:23 PM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Jul 27, 2:20 PM MST | Areal Flood Advisory | TWC | Cochise | 115 min |
| Jul 27, 3:28 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 27, 4:03 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
River Flood Warnings in Arizona, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.